MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION DESTINATION CAROTID GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION DESTINATION CAROTID GUIDING SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 10/03/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility reported that the destination device involved was used and medical intervention required.Viabahn stent was needed to fix the dissection.The patient condition was not affected.The patient procedure outcome was not affected.The event occurred intra-operative.Additional information was received on (b)(6) 2022: the procedure performed for the patient was a carotid angio imaging study.The carotid was stented to resolve the issue and continue the procedure.Ultimately the procedure was successful.The patient condition was stable and discharged as normal.The destination device caused the dissection that needed to be stented.A short 6 french 10 cm pinnacle sheath was in the common femoral artery and used through a headhunter catheter with a gwa.035 to take images.The tortures right common carotid was noted, super stiff amplatz was placed through the headhunter, headhunter was removed a 6 french 90cm straight destination sheath was placed in the common carotid, imaging was done through the sheath dissection noted at the time.An 8mm x 5cm gore viabahn stent was placed in the right carotid.
 
Additional Manufacturer Narrative
Occupation: inventory manager.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.A review of the device history record of the product code/lot number combination was conducted with no findings.The complaint cannot be confirmed for destination insertion difficulties because the sample was not returned for assessment.The exact root cause of the arterial dissection could not be determined.The complaint description states that a stiff wire and headhunter were pushed through tortuous anatomy.Imaging that discovered the dissection did not take place until after the vessel was significantly manipulated with these strong concomitant devices.It is very likely this manipulation caused the dissection.Review of device history record (dhr) showed there were no issues noted during manufacture of the product that could have contributed to this complaint condition.Currently no action is recommended since this risk evaluation is within the predetermined limits in the hazard based risk table (hbrt).

Brand Name
DESTINATION CAROTID GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
gina digioia
950 elkton blvd.
elkton, MD 21921
6402040886
MDR Report Key15712898
Report Number1118880-2022-00083
Device Sequence Number12426389
Product Code DYB
UDI-Device Identifier00389701006796
UDI-Public00389701006796
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K172995
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2024
Device Model NumberN/A
Device Catalogue NumberRSC01
Device Lot Number0000167593
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2022
Initial Report FDA Received Date11/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6FR 10 CM PINNACLE SHEATH, HEADHUNTER CATHETER; 6FR 90 CM STRAIGHT DESTINATION SHEATH; 8MMX5CM GORE VIABAHN STENT; GWA .035, SUPER STIFF AMPLATZ
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexFemale
Patient Weight61 KG